MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: femoral component size d left, item # 00588001401, lot # 63209868, tibial component precoat size 3, item # 00588000300, lot # 63582483, prc agmt block post sz d 5mm, item # 00599003401, lot # 62732398, prc agmt block dist sz d 10mm, item # 00599003420, lot # 62533558, prc agmt block dist sz d 10mm, item # 00599003420, lot # 62600802.Stem extension straight 13mm dia x 100mm length (combined length 145mm) item # 00598801013, lot # 63518631.Report source: (b)(4).Customer has not indicated whether or not the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately three years and two weeks post implantation due to dislocation.At diagnosis it was discovered that the hinge post came off.There is no additional information available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g4, g7, h1, h2, h3, h6, and h10.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.X-rays were provided and reviewed by a health care professional.Review found left total knee arthroplasty with posterior dislocation of the tibia likely secondary to a posteriorly located hinge post.Possible loosening of the femoral component.Large ossific density along the lateral femoral condyle possibly representing dislocated patella versus fracture fragment.Osteopenia device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10158442
Report Number0001822565-2020-02103
Device Sequence Number3468222
Product Code KRO
UDI-Device Identifier00889024199347
UDI-Public(01)00889024199347
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number00588004023
Device Lot Number62973447
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;